MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE D-DIMER

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE D-DIMER
Model Number INNOVANCE D-DIMER
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Siemens is investigating the issue.Mdr 9610806-2020-00017 was filed for the discordant d-dimer result obtained on 10-apr-2020.
 
Event or Problem Description
Discordant, falsely low d-dimer results were obtained on a patient sample on two different sysmex ca-1500 systems using innovance d-dimer reagent.When the patient sample was initially run for d-dimer on a sysmex ca-1500 system using innovance d-dimer reagent, the system generated a "range over" error code and did not give a result.The sample was repeated for d-dimer on the same system with the same reagent, recovering above the lab's d-dimer cutoff.This result was considered correct and was reported to the physician(s).The sample was then repeated for d-dimer on the same system with the same reagent, recovering below the cutoff.This result was considered discordant and was not reported to the physician(s).The following day, the same sample was repeated for d-dimer on an alternate sysmex ca-1500 system using d-dimer reagent, which also recovered below the cutoff.This result was also considered discordant and was not reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely low d-dimer results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2020-00016 on 06-may-2020.Additional information (18-may-2020): siemens healthcare diagnostics inc's investigation has determined that quality controls (qc) recovered within range at the time of the event.Precision was acceptable and there were no problems with any other samples.Inadequate mixing, centrifugation or other mishandling of the sample cannot be excluded as contributing factors to the discrepant results.The customer has been educated on the appropriate troubleshooting steps should an instance like this occur in the future.The customer is operational.The cause of the event is unknown.The reagent is performing according to specifications.No further evaluation of this device is required.Mdr 9610806-2020-00017_s1 was filed for the same issue.

Brand Name
INNOVANCE D-DIMER
Common Device Name
INNOVANCE D-DIMER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10028723
Report Number9610806-2020-00016
Device Sequence Number3697070
Product Code DAP
UDI-Device Identifier00842768022814
UDI-Public00842768022814
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093626
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2020
Device Model NumberINNOVANCE D-DIMER
Device Catalogue Number10445981
Device Lot Number49072
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR